Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling in right knee after reducing the Magnesium dosage?

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Mon, 29 Aug 2016 in Bones, Muscles and Joints
Question: Hi. Im XXXXXXX 27. I just recently started taking a low dosage of magnesium glycinate (120 mg 2-3 times a day). Since then, the condition of my right knee has started to go bad. Slight swelling, i can feel the bones crunch together sometimes. I have no medical need for magnesium, though i believe i could be deficient and that i wanted to prevent osteo arthritis of the knee as my grandmother has it and i am afraid of it being hereditary. Yet it seems that magnesium has actually GIVEN me osteo arthritis! Im not sure what to do. Can anyone help?
doctor
Answered by Dr. Naval Mendiratta 1 hour later
Brief Answer:
Side effects of drug

Detailed Answer:
good evening

thank you for writing on health care magic

Oh I am not sure who recommended you magnesium as a preventive measure for osteoarthritis. It is not recommended anywhere and such. Little bit crunching sounds can happen but I don't think your osteoarthritis has set in yet.

Stop the medicine and get the X ray for the knee joint done in standing position.

If the pain is too much, prevent sitting cross legged or on the floor..

The only thing which can help prevent osteoarthritis is good amount of exercise for quadriceps and preventing stressful postures for the knees.

But for the knee swelling, take some anti inflammatory like celecoxib for a couple of days. we don't expect swelling to come up in osteoarthritis joints. I hope you didn't twist it somewhere. but if the swelling persists do consult a rheumatologist and get it sorted, it shouldnt be something else which we are missing

I hope the information was useful

do let me know for more queries

regards
Dr naval
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Celecoxib

doctor1 MD

I WAS TAKEN OFF CELEBREX AROUND jAN 7TH, 2014 AFTER ABOUT 25 YEARS OF USE. i WAS DIAGNOSED WITH aTRIAL fLUTTERS AND PUT ON THE BLOOD THINNER...

doctor1 MD

I have a pain in the tailbone that lasted for two a 2- year- period; specially when I sit down in front of the computer or driving. It s still...

doctor1 MD

Hi I have back pain ,& it was very painful ,I could not stand straight , I was told a Disk ,& send for MRI & given Celebrex until the result .Now I...

doctor1 MD

Hi, here are a list of medications I am currently on: these are ones my arthritis doc. has perscribed: lyrica 75 mg 3x day,metholtrexate tabs 25...

doctor1 MD

can a patient that is allergic to sulfa drugs use celebrex

doctor1 MD

I have been taking celebrix for osteoarthritis in my right knee. So far I haven't had any side effects from it. Should I continue taking it?

doctor1 MD

My Arthritis is giving me a lot of trouble. I've had prescription drugs for it in the past, but had to discontinue them because they caused...